Alert archive / Missouri / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 220, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 26, 1995, 8:06 PM CDT for Barry County, Missouri. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1995, 8:06 PM CDT (01:06 UTC)
- Expired
- Oct 26, 1995, 8:35 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Barry County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 4:06 PM CDT, 4 hours earlier.
Area forecast discussion, Oct 26, 4:06 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT THU OCT 26 1995 MAIN FCST PROBLEM WL BE TSTMS TNGT AND WNDS TMRW. CURRENTLY...H85 JET OVR THE AREA IS BRINGING IN LOTS OF MOIST AND WARM AIR. HWVR...THE ATMS RMNS CAPPED. VRY STG JET OVR PAC NW IS XPCTD TO DIVE SEWD THIS EVENING. THIS SHLD SET OFF SHWRS/TSTMS...THE QUESTION IS WHERE AND HOW INTENSE. AS JET APCHS...PCPN SHLD DVLP ALG FNT AND MOV QUICKLY ACRS AREA. AS XFNT PASSES...WNDS WL PICK UP LATE TNGT AND FRI AND SKIES SHLD CLR. GAEDE
In the hours before
Special weather statement, Oct 26, 6:00 PM CDT, 2 hours 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200- HAZARDOUS WEATHER STATEMENT ....UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT WED OCT 26 1995 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI... A FAST MOVING AND POWERFUL COLD FRONT WILL MOVE INTO WESTERN MISSOURI AND SOUTHEAST KANSAS LATE THIS EVENING AND THEN PUSH INTO SOUTHWEST MISSOURI AROUND MIDNIGHT. THE ATMOSPHERE WILL BE TOO DRY FOR MUCH PRECIPITATION DEVELOPMENT OVER SOUTHEAST KANSAS THIS EVENING...BUT DEW POINTS IN SOUTHWEST MISSOURI HAVE REACHED AROUND 60 DEGREES. AS THE FRONT ENCOUNTERS THE MOIST AIRMASS OVER SOUTHWEST MISSOURI THERE IS AN INCREASING CHANCE FOR THUNDERSTORM DEVELOPMENT BETWEEN 10 PM AND 2 AM...AND A FEW OF THESE COULD REACH SEVERE LIMITS. THE BEST CHANCE OF THIS HAPPENING IS EAST OF A WARSAW TO STOCKTON TO JOPLIN LINE. THE FRONT AND THE THUNDERSTORM THREAT WILL MOVE INTO SOUTHEAST MISSOURI BY DAWN. SPOTTER GROUPS IN SOUTHWEST AND SOUTHCENTRAL MISSOURI MAY NEED TO BE ACTIVATED LATER TONIGHT. RIDDLE
Special weather statement, Oct 26, 6:06 PM CDT, 2 hours before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200- HAZARDOUS WEATHER STATEMENT ....UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT WED OCT 26 1995 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI... A FAST MOVING AND POWERFUL COLD FRONT WILL MOVE INTO WESTERN MISSOURI AND SOUTHEAST KANSAS LATE THIS EVENING AND THEN PUSH INTO SOUTHWEST MISSOURI AROUND MIDNIGHT. THE ATMOSPHERE WILL BE TOO DRY FOR MUCH PRECIPITATION DEVELOPMENT OVER SOUTHEAST KANSAS THIS EVENING...BUT DEW POINTS IN SOUTHWEST MISSOURI HAVE REACHED AROUND 60 DEGREES. AS THE FRONT ENCOUNTERS THE MOIST AIRMASS OVER SOUTHWEST MISSOURI THERE IS AN INCREASING CHANCE FOR THUNDERSTORM DEVELOPMENT BETWEEN 10 PM AND 2 AM...AND A FEW OF THESE COULD REACH SEVERE LIMITS. THE BEST CHANCE OF THIS HAPPENING IS EAST OF A WARSAW TO STOCKTON TO JOPLIN LINE. THE FRONT AND THE THUNDERSTORM THREAT WILL MOVE INTO SOUTHEAST MISSOURI BY DAWN. SPOTTER GROUPS IN SOUTHWEST AND SOUTHCENTRAL MISSOURI MAY NEED TO BE ACTIVATED LATER TONIGHT. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 31 min |
| Oct 26, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 65 min |
| Oct 26, 9:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 45 min |
| Oct 26, 9:24 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 51 min |
| Oct 26, 9:34 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.